Alert archive / California / Freeze Warnings in 2008

Freeze Warning 2, NWS Eureka, CA

April 20, 2008

NWS Eureka, CA issued this freeze warning at Apr 20, 2008, 2:30 PM PDT. It took effect at Apr 21, 2008, 3:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 2:30 PM PDT (21:30 UTC)
In effect from
Apr 21, 2008, 3:00 AM PDT
Expired
Apr 21, 2008, 8:00 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 202130
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT SUN APR 20 2008

CAZ003-076-211030-
/O.NEW.KEKA.FZ.W.0002.080421T1000Z-080421T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
230 PM PDT SUN APR 20 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. 

CLEARING SKIES AND A COLD AIRMASS IN PLACE OVER NORTHWEST
CALIFORNIA WILL ALLOW TEMPERATURES TO FALL RAPIDLY TONIGHT.
TEMPERATURES WILL DROP INTO THE LOW 30S EARLY MONDAY MORNING AND
REMAIN BELOW FREEZING FOR SEVERAL HOURS. EFFORTS SHOULD BE 
UNDERTAKEN TO MOVE OR COVER PLANTS WHICH ARE SUSCEPTIBLE TO THE
COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

LERMAN
2 follow-up statements
000 
WWUS76 KEKA 202132 AAA
NPWEKA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT SUN APR 20 2008

CAZ003-076-211500-
/O.CON.KEKA.FZ.W.0002.080421T1000Z-080421T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
232 PM PDT SUN APR 20 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. 

CLEARING SKIES AND A COLD AIRMASS IN PLACE OVER NORTHWEST
CALIFORNIA WILL ALLOW TEMPERATURES TO FALL RAPIDLY TONIGHT.
TEMPERATURES WILL DROP INTO THE LOW 30S EARLY MONDAY MORNING AND
REMAIN BELOW FREEZING FOR SEVERAL HOURS. EFFORTS SHOULD BE
UNDERTAKEN TO MOVE OR COVER PLANTS WHICH ARE SUSCEPTIBLE TO THE
COLD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

LERMAN
000 
WWUS76 KEKA 211443
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
743 AM PDT MON APR 21 2008


CAZ003-076-211545-
/O.EXP.KEKA.FZ.W.0002.000000T0000Z-080421T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
743 AM PDT MON APR 21 2008

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

VALLEY TEMPERATURES AT OR BELOW FREEZING AT SUNRISE WILL CONTINUE
TO WARM DURING THE MORNING HOURS.

$$

MAB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 20, 3:54 AM PDT, 10 hours 36 minutes earlier.

Area forecast discussion, Apr 20, 3:54 AM PDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
354 AM PDT SUN APR 20 2008

.SYNOPSIS...COLDER AND WET WEATHER WILL CONTINUE ACROSS NORTHERN
CALIFORNIA THROUGH MONDAY AS AN AREA OF LOW PRESSURE ALOFT REMAINS
OVER THE PACIFIC NORTHWEST. ANOTHER STORM SYSTEM WILL BRING
ADDITIONAL RAIN AND SNOW ON TUESDAY AND WEDNESDAY. IMPROVING
CONDITIONS ARE EXPECTED BY LATE WEEK.

&&

.DISCUSSION...THE AXIS OF THE MAIN TROF ASSOCIATED WITH THE UPPER
LEVEL LOW NOW SITUATED OVER THE OLYMPIC PENINSULA HAS SCOOTED JUST
TO THE EAST OF THE REGION DURING THE LATE NIGHT HOURS...WHICH RESULTED
IN A BRIEF DECREASE IN SHOWER ACTIVITY.

WATER VAPOR IMAGERY SHOWS ANOTHER VORT MAX SLIDING DOWN THE OREGON
COAST EARLY THIS MORNING. THE INFLUENCE OF THIS UPPER LEVEL
FEATURE HAS BACKED WINDS TO THE SE ALONG THE COAST...PROVIDING A
WEAK SURFACE BOUNDARY TO ENHANCE SHOWERS. THESE FEATURES WILL
RESULT IN AN INCREASE IN SHOWER ACTIVITY AT LEAST THROUGH MID
MORNING.

TEMPERATURE DATA ACROSS THE REGION SHOWS FREEZING TEMPS DOWN TO
AROUND 1000 FEET ALONG THE REDWOOD COAST...AND DOWN TO 500-600 FEET
ACROSS INTERIOR PORTIONS. SNOW LEVELS ARE EXPECTED TO REMAIN AT
THESE LEVELS THROUGH TONIGHT. THE LOW FREEZING LEVELS WILL MEAN
SMALL HAIL DEVELOPMENT IN THE HEAVIER SHOWERS TODAY AND SUNDAY
ALONG THE REDWOOD COAST AND IN THE NORTH COAST INTERIOR.
ELEVATIONS AT SEA LEVEL COULD ALSO SEE AN OCCASIONAL RAIN/SNOW MIX
ESPECIALLY EARLY THIS MORNING.

MODELS REMAIN IN REASONABLY GOOD AGREEMENT IN BRINGING AN UPPER
LOW UNDERNEATH THE BASE OF AN EASTERN PACIFIC RIDGE EARLY NEXT
WEEK AND BRINGING IT INTO THE WEST COAST LATE TUESDAY. THE
ASSOCIATED SURFACE LOW IS EXPECTED TO ARRIVE TUESDAY MORNING. HAVE
INCREASED POPS FURTHER WITH THIS SYSTEM WITH AT LEAST LIKELY POPS
NORTH OF CAPE MENDOCINO AND CHANCE POPS SOUTH. THIS WILL BE A
WARMER SYSTEM WITH SNOW LEVELS REMAINING AROUND 4000 FEET.

SHOWERS ARE EXPECTED TO COME TO AN END BY LATE WEDNESDAY AS A RIDGE
AMPLIFIES OVER THE WEST COAST WEDNESDAY NIGHT THROUGH FRIDAY.  TEMPS
WILL WARM THURSDAY AND FRIDAY...ESPECIALLY INLAND...AS H5 HEIGHTS
BUILD TO AROUND 576 DM.  THE RIDGE LOOKS TO BE SHORT-LIVED...
HOWEVER...AS ANOTHER TROUGH APPROACHES THE WEST COAST NEXT WEEKEND.
HAVE TRENDED TEMPS DOWN AND CLOUDS AND POPS UPWARD OVER THE NORTHERN
CWA ACCORDINGLY. =ALM

&&

.AVIATION...COLD UPPER TROUGH CONTINUES TO PROVIDE SCATTERED
SHOWERS WITH SOME CONTAINING A MIX OF RAIN AND SNOW EVEN ALONG
THE COAST DURING THE EARLY MORNING HOURS. BRIEF PERIODS OF MVFR
CONDITIONS DUE TO LOWER VSBYS AND CIGS IN SHOWERS WILL LIKELY
CONTINUE THROUGH THE MID MORNING HOURS BEFORE TAPERING OFF
SOME LATER TODAY. FARTHER SOUTH...SHOWERS WILL BE MUCH MORE
ISOLATED IN COVERAGE.  TONKIN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Freeze Warnings in California, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.